Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Nov 26, 2025, 7:41 AM CST for Zapata County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2025, 7:41 AM CST (13:41 UTC)
- Expired
- Nov 26, 2025, 10:28 AM CST
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 196 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1817 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
576
WGUS54 KBRO 261341
FFWBRO
TXC505-261645-
/O.NEW.KBRO.FF.W.0019.251126T1341Z-251126T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
741 AM CST Wed Nov 26 2025
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Northwestern Zapata County in deep south Texas...
* Until 1045 AM CST.
* At 741 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Zapata County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 2710 9944 2711 9944 2713 9943 2714 9943
2715 9944 2716 9943 2718 9943 2721 9943
2722 9945 2725 9944 2726 9945 2732 9937
2727 9933 2727 9918 2716 9912 2711 9926
FLASH FLOOD...RADAR INDICATED
$$
55-MM1 follow-up statement
260
WGUS74 KBRO 261628
FFSBRO
Flash Flood Statement
National Weather Service Brownsville TX
1028 AM CST Wed Nov 26 2025
TXC505-261638-
/O.CAN.KBRO.FF.W.0019.000000T0000Z-251126T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Zapata TX-
1028 AM CST Wed Nov 26 2025
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN ZAPATA COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 2710 9944 2711 9944 2713 9943 2714 9943
2715 9944 2716 9943 2718 9943 2721 9943
2722 9945 2725 9944 2726 9945 2732 9937
2727 9933 2727 9918 2716 9912 2711 9926
$$
55-MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 26, 5:11 AM CST, 2 hours 30 minutes earlier. Its key messages:
- Updated at 509 AM CST Wed Nov 26 2025 * Dangerous surf and some tidal run-up at the beach expected Wednesday afternoon. * Difficult boating conditions arrive Wednesday for Laguna Madre and the Gulf, continuing over the Gulf into Wednesday night. * Some welcome rain (showers and storms) late tonight and Wednesday along a front. Marginal (Level 1 of 5) Risk for severe thunderstorms tonight into Wednesday (large hail greatest threat). * Marginal (Level 1 of 4) Risk for Excessive rainfall tonight into Wednesday across Deep South Texas. Heavy rain resulting in localized nuisance flooding is possible. * Stronger front could arrive early Sunday with much cooler temperatures and dangerous surf/boating conditions returning.
Area forecast discussion, Nov 26, 5:11 AM CST, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
511 AM CST Wed Nov 26 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 509 AM CST Wed Nov 26 2025
* Dangerous surf and some tidal run-up at the beach expected
Wednesday afternoon.
* Difficult boating conditions arrive Wednesday for Laguna Madre
and the Gulf, continuing over the Gulf into Wednesday night.
* Some welcome rain (showers and storms) late tonight and
Wednesday along a front. Marginal (Level 1 of 5) Risk for severe
thunderstorms tonight into Wednesday (large hail greatest
threat).
* Marginal (Level 1 of 4) Risk for Excessive rainfall tonight
into Wednesday across Deep South Texas. Heavy rain resulting in
localized nuisance flooding is possible.
* Stronger front could arrive early Sunday with much cooler
temperatures and dangerous surf/boating conditions returning.
&&
.DISCUSSION...
Issued at 1040 PM CST Tue Nov 25 2025
Drastic changes to the weather pattern that includes notably cooler
temperatures, multiple coastal/marine hazards, and much needed
rainfall in the form of showers and thunderstorms (some of which can
be strong to severe) are expected to take place within the next 12
hours across Deep South Texas and the Rio Grande Valley.
The latest sfc MSAS analysis showed the well advertised frontal
boundary draped over Brush Country (i.e. Starr, Jim Hogg, and Brooks
County) this evening with a strong to severe thunderstorm cell
tracking over northwestern Zapata into south-central Webb County.
Tonight through Wednesday: Through tonight, expect for shower and
thunderstorm coverage to increase across Deep South Texas and the
Rio Grande Valley as the aforementioned frontal boundary continues
to gradually work its way southward into northeastern Mexico.
Despite some capping per the 00z BRO sounding and weak flow aloft,
mixed-layer (MLCAPE) values up to 1,500 J/kg and 0-6km bulk shear
values between 30-40 kts will support a conditional threat for
severe thunderstorms through tonight and into Wednesday morning with
the main threat being large hail. The Storm Prediction Center (SPC)
has placed all of Deep South Texas under a Marginal (Level 1 of 5)
Risk for severe thunderstorms through tonight and into Wednesday
morning. Heavy rainfall and the risk for some ponding/nuisance
flooding will also be a concern as these storms are slow movers with
highly efficient rainfall rates. The combination of rainfall
chances, increased cloud coverage, and the fropa will result in a
notable airmass change on Wednesday. Despite returning to near
seasonable levels, temperatures on Wednesday will be 10-20F
degrees cooler than on Tuesday with projected highs in the 70s
most places to lower 80s across Cameron County.
An enhanced pressure gradient associated with the frontal boundary
will result in strong northeast winds with speeds as high as 25 mph
and higher gusts developing after daybreak on Wednesday. These winds
will result in hazardous coastal/marine conditions on Wednesday (see
MARINE SECTION).
Wednesday night through Saturday night: By Wednesday evening/night,
any lingering showers should have come to an end with winds also
becoming lighter leaving behind a pleasantly cooler night.
Overnight low temps are progged to be in the 50s most locations
to the 60s across Cameron County and areas along the coast. Dry,
tranquil, and notably cooler weather will persist through Friday
with highs in the 70s to lower 80s. Winds will shift out of the
southeast on Friday marking the onset of warm air advection (WAA)
into the region. That said, Saturday will feature highs returning
into the 80s across the region. The warmer than normal
temperatures will be brief, however, as another cold front
approaches from the north Saturday-Saturday night.
Saturday night through Wednesday: Saturday night into Sunday,
forecast models are suggesting another cold front will sweep through
Deep South Texas. Highs on Sunday will be near normal levels and
notably cooler from Saturday. As cold air advection continues to
build/increase over the region, some of the coldest air of the
season is set to arrive Sunday night through Tuesday night. Sunday
night, overnight lows are expected to fall into the 40s across the
Ranchlands to the 50s along the Rio Grande Valley. Widespread 40s
are expected Monday and Tuesday nights. Highs in the 60s are
expected to take place Monday and Tuesday. By Wednesday, east-
southeast flow will potentially begins the process of warmer air
advecting into the region. Stratiform rain showers associated with
the marine layer are also possible Saturday night through Tuesday
especially areas closer to the coast.
&&
.AVIATION...
(12Z TAFS)
Issued at 509 AM CST Wed Nov 26 2025
The cold front is working south from the ranchlands into the Rio
Grande Valley this morning, with an increasing chance of showers
and isolated thunderstorms. By late morning, the chance of rain
diminishes and northeasterly winds increase, becoming breezy to
windy into the evening. MVFR ceilings may persist into the early
evening before improving from west to east tonight.
&&
.MARINE...
Issued at 1040 PM CST Tue Nov 25 2025
Hazardous marine conditions are expected to develop on Wednesday
in response to an enhanced pressure gradient associated with a
passing frontal boundary. Small Craft Advisory (SCA) conditions
are expected on Wednesday into Wednesday night over the Laguna
Madre and Gulf Waters. Small Craft Exercise Caution (SCEC)
conditons are expected thereafter (Wednesday night into Thursday).
Thursday night into Friday, marine conditions are expected to
deteriorate once again with SCA conditions developing are early
as Friday evening ahead of a second cold front. Hazardous marine
conditions are expected to continue through Sunday. Marine
conditions could then begin to improve Monday through Wednesday of
next week.
&&
.CLIMATE...
Issued at 1229 PM CST Tue Nov 25 2025
The record/near record heat of the past week has pushed nearly all
RGV locations into the top five warmest Novembers on record
through the 24th. Those rankings may rise a bit higher after today
(25th). With day/night averages only expected to drop close to the
long-term normals, if not a touch above, Wednesday through Friday
- and another 10 degree above average number for Saturday - we're
locking in on another top-ten warmest finish for everyone when
we count the numbers at the end of November. Sunday's now
expected cool-down won't be enough to flip the script.
Here are the rankings, and departure from the top, for available
locations (with minimal missing data) through the 24th:
Brownsville (since 1878): 76.3 degrees, #2, -0.8 degrees from #1
McAllen (since 1941): 76.9 degrees, #2, -1.1 degrees from #1
Harlingen (since 1912): 73.2 degrees, #6, -1.2 degrees from #1
Weslaco (since 1914): 74.6 degrees, #3, -1.3 degrees from #1
RGC (since 1897)*: 73.9 degrees, #4, -2.9 degrees from #1
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 79 66 78 66 / 80 20 10 0
HARLINGEN 78 59 78 61 / 70 10 0 0
MCALLEN 78 61 78 64 / 60 10 0 0
RIO GRANDE CITY 76 56 76 61 / 60 0 0 10
SOUTH PADRE ISLAND 79 72 76 71 / 80 20 10 0
BAYVIEW/PORT ISABEL 79 65 78 66 / 70 10 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through late tonight for TXZ451-454-455.
High Surf Advisory from 9 AM this morning to 8 PM CST this
evening for TXZ451-454-455.
GM...Small Craft Advisory until midnight CST tonight for GMZ130-132-
135-150-155-170-175.
&&
SHORT TERM...23-Evbuoma
LONG TERM....23-Evbuoma
AVIATION...56-HallmanIn the hours before
Special weather statement, Nov 26, 2:28 AM CST, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Brownsville TX
228 AM CST Wed Nov 26 2025
TXZ249-260915-
Jim Hogg TX-
228 AM CST Wed Nov 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JIM HOGG COUNTY
THROUGH 315 AM CST...
At 228 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles south of Cruz Calle, or 10 miles west of Falfurrias, moving
east at 25 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Hebbronville, Las Lomitas, Hebbronville High School, and Hebbronville
Border Patrol Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2734 9855 2734 9852 2727 9852 2726 9853
2725 9853 2725 9851 2724 9850 2724 9849
2722 9849 2722 9866 2735 9868 2735 9862
2734 9862 2734 9859 2735 9859 2735 9855
TIME...MOT...LOC 0828Z 277DEG 20KT 2728 9830
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
64-KatzSpecial weather statement, Nov 26, 3:06 AM CST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Brownsville TX
306 AM CST Wed Nov 26 2025
TXZ249-250-260945-
Brooks TX-Jim Hogg TX-
306 AM CST Wed Nov 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JIM HOGG AND
NORTHWESTERN BROOKS COUNTIES THROUGH 345 AM CST...
At 306 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Ramirez, or 14 miles southeast of Hebbronville,
moving southeast at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Jim
Hogg and northwestern Brooks Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2727 9852 2726 9843 2710 9826 2698 9853
2726 9858 2728 9852
TIME...MOT...LOC 0906Z 334DEG 6KT 2720 9848
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
64-KatzSpecial weather statement, Nov 26, 6:17 AM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Brownsville TX
617 AM CST Wed Nov 26 2025
TXZ248-252-261300-
Zapata TX-Starr TX-
617 AM CST Wed Nov 26 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL STARR AND
SOUTHEASTERN ZAPATA COUNTIES THROUGH 700 AM CST...
At 616 AM CST, Doppler radar was tracking a strong thunderstorm near
New Falcon, or near Lopeno, moving northeast at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Lopeno, New Falcon, Falcon Dam, Morales-Sanchez, Salineno, Falcon
Heights, and Falcon State Park.
This includes US Highway 83 between mile markers 780 and 798.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Falcon Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 2682 9910 2656 9893 2650 9911 2652 9913
2653 9916 2654 9917 2657 9917 2662 9918
2666 9920 2669 9921 2671 9921
TIME...MOT...LOC 1216Z 224DEG 34KT 2664 9916
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
64-KatzThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 8:26 PM CST | Special Weather Statement | BRO | Zapata | 49 min |
| Nov 25, 8:43 PM CST | Severe Thunderstorm Warning | BRO | Zapata | 47 min |
| Nov 26, 12:39 AM CST | Small Craft Advisory | BRO | 23 hr | |
| Nov 26, 12:45 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 29 hr |
| Nov 26, 12:45 AM CST | High Surf Advisory | BRO | Cameron, Kenedy, Willacy | 19 hr |
| Nov 26, 2:28 AM CST | Special Weather Statement | BRO | Jim Hogg | 47 min |
| Nov 26, 3:06 AM CST | Special Weather Statement | BRO | Brooks | 39 min |
| Nov 26, 6:17 AM CST | Special Weather Statement | BRO | Starr | 43 min |
| Nov 26, 6:33 AM CST | Areal Flood Advisory | BRO | Hidalgo, Starr | 117 min |
| Nov 26, 6:39 AM CST | Severe Thunderstorm Warning | BRO | Zapata | 13 min |
| Nov 26, 7:49 AM CST | Special Marine Warning | BRO | 26 min | |
| Nov 26, 8:28 AM CST | Special Marine Warning | BRO | 32 min | |
| Nov 26, 9:00 AM CST | Special Marine Warning | BRO | ||
| Nov 26, 9:00 AM CST | Special Marine Warning | BRO | 45 min | |
| Nov 26, 9:22 AM CST | Special Marine Warning | BRO | 23 min | |
| Nov 26, 10:46 AM CST | Areal Flood Advisory | BRO | Willacy | 26 min |
| Nov 26, 11:12 AM CST | Flash Flood Warning | BRO | Willacy | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.